Up The Weight Goes Again – Dammit!

Well, my Weight Watchers weigh in was this morning and I’m not happy.  I’m not surprised at all, but, I’m still not happy.  Last week I weighed 225.2.  This week I weighed 228.2!!!  That’s a 3 pound gain.  (sigh)  I’m trying not to beat myself up over it but that’s hard when I saw it coming and didn’t do anything about it.

What it all boils down to is exercise.  When I wasn’t working or going to school I exercised like crazy.  I would walk over 10 miles in a day without batting an eye.  Unfortunately, nowadays school has really put a damper on my walking regimen.  I still walk as much as I can but it’s nothing close to the amount I use to walk.  But, my lack of exercise is not the real problem.  The real problem is my eating.  When I was going on my long walks on a daily basis I could pretty much eat whatever I wanted and still lose weight.  I was most definitely eating healthier, but was still getting large portions and snacking throughout the day.  Without the exercise, that’s a luxury I don’t have.

So, here I am again, frustrated and angry that I keep gaining.  Here I am posting this to the world with the hope that putting it out there for all to see will force me to do something about it.  It hasn’t really helped that much in the past, but, hopefully this time will be different.

Now it’s a new week and I’m restarting my journey.  It’s time for a do-over.  I feel more committed than I have in a long time…though I think I’ve said that before.  I’ll keep you posted on what happens when I get weighed in next week.  I hope and pray that the weight will go in a different direction.

 

 

  5 comments for “Up The Weight Goes Again – Dammit!

  1. July 24, 2013 at 07:22

    I was thinking about the problems you have been having with your weight. I also take medication(s) that affect my weight which is really rough for women. I gained about 50 pounds about 6 or 7 years ago when they tried me on Depakote (I hear it works really well for a lot of people. I lost two jobs due to sleeping too much, and gained the above mentioned weight in about two months). I was on it approximately two months. The psychiatrist decided to try a couple of the atypical anti-psychotics that were known to have mood stabilizing properties as well as controlling mania and depression to an extent.

    I am now on Abilify 30mg in the morning with 4 mg Klonopin (a high dose, but my anxiety rages out of control without it. It has been like that since I was a kid), and 300 mg Wellbutrin (an as needed medication for really stressful situations that would normally have me burying my head under the covers and not coming up for air), and 60 mg Adderall to combat the Adult ADD, and help control my weight. At night, I take 600 mg Seroquel to help me sleep and to stabilize mood. I am a terrible insomniac, and I refuse to take Ambien or Lunesta or any medication in that class due to having “woken” up trying to take the Club off of my steering wheel so I could drive somewhere. The last I remembered was going to bed in my apartment. Scary on many levels!

    Anyway, Seroquel has weight gain as one of its side effects. Having not lost all of the Depakote “baby” weight, this was troublesome. Fortunately,I do have ADD which is typically treated with Amphetamine salts; a kind of pharmaceutical speed if you will. It has weight loss properties.

    However, what I have found to best in controlling weight is diet (no doubt you already know that), and short, maybe 10 miles round trip, bicycle rides. Everyday, when it is convenient for you.
    Perhaps, commuting to school (which I did for many years) if it isn’t too far, going to the grocery, etc. Any way that you can work it into your life. It is fantastic for getting your heart rate up (consult your doctor on what a safe rate is for you), it is very meditative (for me), it gets you out of the house, and it tends to be relaxing (anxiety level goes down).

    I have no idea what your schedule looks like, but it is just a suggestion that I found really helped to stabilize and begin to reverse the weight gain. I stopped about 3 years ago for no particular reason, and as a result have regained about 30 pounds. Now I am facing having no car, and relying, once again on my bicycle and public transportation (which means walking). So, now I have every expectation that I will lose the fat, I hope.

    My last weigh-in had me at 216 lbs. which is heavy but not over the top for a 5′ 10″ woman. I think the doctors like to classify it as “mildly obese.”

    So, anyway, just a suggestion as I have no idea what meds you take (I have had some that caused extreme dizziness, bad for bicycling), and I do not know what side effects you have.

    Have a great day, and be gentle with yourself!

  2. July 21, 2013 at 12:12

    Be gentle with yourself. You’ve worked hard and accomplished a great deal…be proud of that! Just start fresh and focus on your goal and don’t be too hard on yourself if you slip once in a while. Good luck on your journey!

    • Bradley
      July 21, 2013 at 17:04

      Thank you, Michele. I just have to vent now and again and now it’s time to get back at it.

  3. derb523622013
    July 20, 2013 at 15:21

    Don’t beat yourself up, just start fresh where you are. You’re not ‘dieting’, you’re taking mindful inventory of what you are putting into your body and remembering how good you feel when you walk a few miles each day.

    • Bradley
      July 20, 2013 at 18:41

      Thank you, derb, I have been working on being easy on myself. I’ve gotten better.

No Comments Make Me Sad

%d bloggers like this: